Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 73, NWS Houston/Galveston, TX

April 26, 2017Houston County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 26, 2017, 3:16 PM CDT for Houston County, Texas. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2017, 3:16 PM CDT (20:16 UTC)
Expired
Apr 26, 2017, 4:00 PM CDT
In force
44 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Houston County, TX

The radar

The Shreveport radar (KSHV), 169 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 3:22 PM CDTHAIL 12 S Latexo, TX
Apr 26, 3:25 PM CDTHAIL 1Crockett, TXPUBLIC REPORTS 1 INCH HAIL IN CROCKETT VIA THE KTRE-TV FACEBOOK PAGE
Apr 26, 3:39 PM CDTHAIL 1.752 Nne Kennard, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 8.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
761 J/kg
Mixed-layer CIN
-435 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

036 
WUUS54 KHGX 262016
SVRHGX
TXC225-262100-
/O.NEW.KHGX.SV.W.0073.170426T2016Z-170426T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Houston/Galveston TX
316 PM CDT WED APR 26 2017

The National Weather Service in League City has issued a

* Severe Thunderstorm Warning for...
  Northern Houston County in southeastern Texas...

* Until 400 PM CDT.

* At 316 PM CDT, a severe thunderstorm was located near Latexo, or 7
  miles west of Crockett, moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Crockett, Grapeland, Kennard, Latexo and Weches. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3156 9514 3154 9514 3152 9510 3150 9509
      3149 9511 3147 9510 3146 9507 3147 9506
      3144 9504 3144 9501 3142 9499 3124 9548
      3127 9565 3132 9566 3144 9561 3158 9525
      3157 9521 3158 9517
TIME...MOT...LOC 2016Z 248DEG 38KT 3134 9557 

HAIL...1.00IN
WIND...60MPH
 
$$

Hathaway
3 follow-up statements
970 
WWUS54 KHGX 262027
SVSHGX

Severe Weather Statement
National Weather Service Houston/Galveston TX
327 PM CDT WED APR 26 2017

TXC225-262100-
/O.CON.KHGX.SV.W.0073.000000T0000Z-170426T2100Z/
Houston TX-
327 PM CDT WED APR 26 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHEASTERN HOUSTON COUNTY...

At 327 PM CDT, a severe thunderstorm was located over Latexo, or near
Crockett, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Crockett, Grapeland, Kennard, Latexo and Weches. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3156 9514 3154 9514 3152 9510 3150 9509
      3149 9511 3147 9510 3146 9507 3147 9506
      3144 9504 3144 9501 3142 9499 3128 9540
      3130 9547 3134 9551 3148 9551 3158 9525
      3157 9521 3158 9517
TIME...MOT...LOC 2027Z 248DEG 38KT 3138 9544 

HAIL...1.00IN
WIND...60MPH
 
$$

Hathaway
163 
WWUS54 KHGX 262037
SVSHGX

Severe Weather Statement
National Weather Service Houston/Galveston TX
337 PM CDT WED APR 26 2017

TXC225-262100-
/O.CON.KHGX.SV.W.0073.000000T0000Z-170426T2100Z/
Houston TX-
337 PM CDT WED APR 26 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHEASTERN HOUSTON COUNTY...

At 334 PM CDT, a severe thunderstorm was located 7 miles east of 
Latexo, or 8 miles northeast of Crockett, moving east at 45 mph. At 
322 PM CDT a sheriff deputy reported one inch hail at FM-2160 and US-
287 N.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Kennard and Weches. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3156 9514 3154 9514 3152 9510 3150 9509
      3149 9511 3147 9510 3146 9507 3147 9506
      3144 9504 3144 9501 3142 9499 3132 9529
      3134 9538 3142 9538 3150 9533 3158 9525
      3157 9521 3158 9517
TIME...MOT...LOC 2034Z 248DEG 38KT 3141 9536 

HAIL...1.00IN
WIND...60MPH
 
$$

Hathaway
413 
WWUS54 KHGX 262045
SVSHGX

Severe Weather Statement
National Weather Service Houston/Galveston TX
345 PM CDT WED APR 26 2017

TXC225-262100-
/O.CON.KHGX.SV.W.0073.000000T0000Z-170426T2100Z/
Houston TX-
345 PM CDT WED APR 26 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHEASTERN HOUSTON COUNTY...

At 344 PM CDT, a severe thunderstorm was located 7 miles northwest 
of Kennard, or 15 miles northeast of Crockett, moving east at 45 
mph. The storm has history of producing one inch hail.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Kennard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3156 9514 3154 9514 3152 9510 3150 9509
      3149 9511 3147 9510 3146 9507 3147 9506
      3144 9504 3144 9501 3142 9499 3136 9516
      3137 9519 3145 9521 3152 9521 3156 9519
      3158 9517
TIME...MOT...LOC 2044Z 248DEG 38KT 3145 9524 

HAIL...1.00IN
WIND...60MPH
 
$$

Hathaway

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 12:36 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Apr 26, 12:36 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1236 PM CDT Wed Apr 26 2017

.AVIATION...
Light SHRAs with the pre-frontal trof have moved off the coast at
present...and keeping an eye to our N/NE with the development at/
along the cold front itself. Still banking on the strong cap over
the region to keep any additional precipitation out with FROPA it-
self and main change with the 18Z TAFS was to tweak the timing of
the front. Otherwise, quite a bit of haze lingering across the FA
in the wake of the pre-frontal trof with some spots of MVFR CIGS.
All of this should clear out behind the front with VFR conditions
areawide this evening/overnight/most of tomorrow. 41

&&

.PREV DISCUSSION... /ISSUED 1027 AM CDT Wed Apr 26 2017/

UPDATE...
The previous forecast appears to be on track. We currently have a
few warm air advection showers pushing through parts of SE Texas
this morning. 12Z soundings from CRP and LCH showed a very strong
cap in place. I have some doubts as to how much of the cap will
really be able to erode by this afternoon when the approaching
front pushes into our area. The best chance for breaking the cap
and therefore getting thunderstorms will be generally to the
northeast, or across the Piney Woods region. If we are able to
break through the cap, steep mid level lapse rates of around
7.5-8.0 and forecast CAPE over 3000 will give any thunderstorms
that do develop the potential to pack some damaging winds and
large hail. The tornado threat is also nonzero and something to
monitor, but for now the greatest threats appear to be damaging
winds and hail. 11

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      86  51  84  67  90 /  20   0   0  10  10
Houston (IAH)              89  56  84  69  90 /  20  10   0  10  10
Galveston (GLS)            84  64  78  74  82 /  20  10   0  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 4 PM CDT this
     afternoon for the following zones: Coastal waters from
     Freeport to the Matagorda Ship Channel out 20 NM...Coastal
     waters from High Island to Freeport out 20 NM...Galveston
     Bay...Matagorda Bay.

     Small Craft Advisory until 4 PM CDT this afternoon for the
     following zones: Waters from Freeport to the Matagorda Ship
     Channel from 20 to 60 NM...Waters from High Island to
     Freeport from 20 to 60 NM.

&&
Hazardous weather outlook, Apr 26, 4:08 AM CDT, 11 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
408 AM CDT Wed Apr 26 2017

TXZ163-164-176>179-195>200-210>213-226-227-270915-
Austin-Brazos-Burleson-Colorado-Fort Bend-Grimes-Harris-Houston-
Liberty-Madison-Montgomery-Polk-San Jacinto-Trinity-Walker-Waller-
Washington-Wharton-
408 AM CDT Wed Apr 26 2017

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

Breezy and warm conditions are expected ahead of a cold front
today. A few thunderstorms will be possible east of a Madisonville
to Huntsville to Winnie line this afternoon. Some of these
thunderstorms may be strong and capable of gusty winds and hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Breezy to windy conditions are expected ahead of a cold front on
Friday and Saturday, with thunderstorms capable of locally heavy
rainfall possible along the front Saturday night into Sunday
morning. Some of these thunderstorms may be strong to severe.

Heat index values may reach the mid to upper 90s on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

TXZ214-235>238-270915-
Brazoria-Chambers-Galveston-Jackson-Matagorda-
408 AM CDT Wed Apr 26 2017

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

Breezy and warm conditions are expected ahead of a cold front
today. These winds may result in elevated tides and rip current
risks along Gulf facing beaches this morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Elevated tides may cause coastal flooding or rip currents along
Gulf facing beaches ahead of approaching cold fronts on Wednesday
and again on Friday and Saturday.

Breezy to windy conditions are expected ahead of a cold front on
Friday and Saturday, with thunderstorms capable of locally heavy
rainfall possible along the front Saturday night into Sunday
morning. Some of these thunderstorms may be strong to severe.

Heat index values may reach the mid to upper 90s on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ330-335-350-355-370-375-270915-
Coastal waters from Freeport to the Matagorda Ship Channel out
20 NM-Coastal waters from High Island to Freeport out 20 NM-
Galveston Bay-Matagorda Bay-
Waters from Freeport to the Matagorda Ship Channel from 20 to
60 NM-Waters from High Island to Freeport from 20 to 60 NM-
408 AM CDT Wed Apr 26 2017

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

Moderate to occasionally strong onshore winds will result in Small
Craft Advisories across the Gulf waters this morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Elevated winds and building seas may warrant Small Craft
Advisories at times Thursday through Sunday as a series of cold
fronts move across the waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 10:08 AM CDTBeach Hazards StatementHGXBrazoria, Chambers, Galveston, Matagorda12 hr
Apr 26, 3:52 PM CDTSpecial Weather StatementHGXTrinity38 min
Apr 26, 3:57 PM CDTSevere Thunderstorm WarningHGXHouston, Trinity48 min
Apr 26, 3:58 PM CDTSmall Craft AdvisoryHGX15 hr
Apr 26, 4:10 PM CDTSevere Thunderstorm WarningHGXPolk, San Jacinto, Trinity, Walker35 min
Apr 26, 4:16 PM CDTSevere Thunderstorm WarningHGXPolk, Trinity29 min
Apr 26, 4:30 PM CDTSevere Thunderstorm WarningHGXPolk, Trinity30 min
Apr 26, 4:41 PM CDTSevere Thunderstorm WarningHGXPolk, Trinity19 min
Apr 26, 4:55 PM CDTSevere Thunderstorm WarningHGXPolk20 min
Apr 26, 5:08 PM CDTSpecial Weather StatementHGXSan Jacinto37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.